Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 183, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 31, 2011, 8:29 PM EDT for Long County, McIntosh County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2011, 8:29 PM EDT (00:29 UTC)
- Expired
- Jul 31, 2011, 9:17 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Long County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 125 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3106 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS52 KCHS 010029
SVRCHS
GAC183-191-010130-
/O.NEW.KCHS.SV.W.0183.110801T0029Z-110801T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT SUN JUL 31 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LONG COUNTY IN SOUTHEAST GEORGIA...
EXTREME WEST CENTRAL MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 930 PM EDT
* AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR LUDOWICI...MOVING SOUTHWEST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
LUDOWICI...TIBET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3151 8166 3152 8166 3156 8170 3158 8170
3160 8175 3165 8180 3165 8183 3166 8185
3174 8192 3183 8173 3167 8154 3148 8164
TIME...MOT...LOC 0030Z 059DEG 10KT 3168 8176
$$2 follow-up statements
518
WWUS52 KCHS 010100
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EDT SUN JUL 31 2011
GAC183-191-010130-
/O.CON.KCHS.SV.W.0183.000000T0000Z-110801T0130Z/
LONG GA-MCINTOSH GA-
900 PM EDT SUN JUL 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EXTREME WEST CENTRAL MCINTOSH AND SOUTHERN LONG COUNTIES...
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LUDOWICI...MOVING SOUTHWEST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LUDOWICI
AND TIBET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
&&
LAT...LON 3151 8166 3152 8166 3156 8170 3158 8170
3160 8175 3165 8180 3165 8183 3166 8185
3174 8192 3183 8173 3167 8154 3148 8164
TIME...MOT...LOC 0100Z 059DEG 10KT 3167 8182
$$355
WWUS52 KCHS 010117
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EDT SUN JUL 31 2011
GAC183-191-010125-
/O.CAN.KCHS.SV.W.0183.000000T0000Z-110801T0130Z/
LONG GA-MCINTOSH GA-
917 PM EDT SUN JUL 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL MCINTOSH
AND SOUTHERN LONG COUNTIES HAS BEEN CANCELLED...
AT 914 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS HAS ENDED...
THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE
STORMS HAVE PASSED.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON
AT 1-888-383-2024.
LAT...LON 3151 8166 3152 8166 3156 8170 3158 8170
3160 8175 3165 8180 3165 8183 3166 8185
3174 8192 3183 8173 3167 8154 3148 8164
TIME...MOT...LOC 0115Z 059DEG 10KT 3165 8186
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 7:05 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 31, 7:05 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 705 PM EDT SUN JUL 31 2011 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL PERSIST AT THE SURFACE MUCH OF THE WEEK WHILE UPPER HIGH PRESSURE MOVES IN FROM THE WEST LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... KCLX RADAR SHOWS NUMEROUS CONVECTIVE OUTFLOWS MOVING INTO INTERIOR SOUTHEAST GEORGIA WHERE THE ATMOSPHERE HAS YET TO BE OVERTURNED. MEANWHILE...TWO CLUSTERS OF STRONG/SEVERE CONTINUE ACROSS PARTS OF COLLETON...CHARLESTON AND DORCHESTER COUNTIES AS WELL AS BRYAN AND LIBERTY COUNTIES. HAVE UPDATED GRIDS TO TAKE CURRENT SHORT TERM TRENDS INTO ACCOUNT SHOWING THE HIGHEST POPS SLOWLY TRANSITIONING INTO INTERIOR SOUTHEAST GEORGIA OVER THE NEXT FEW HOURS. GUIDANCE STILL SUGGESTS A SECONDARY AREA OF SHOWER/TSTMS COULD IMPACT AREAS FROM CHARLESTON DOWN TO SAVANNAH LATER TONIGHT AS YET ANOTHER IMPULSE MOVES THROUGH IN THE NORTHWEST FLOW ALOFT. THIS WILL HAVE TO BE WATCHED. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... THE PERIOD WILL START WITH A BROAD LONG WAVE UPPER TROUGH OVER THE EASTERN THIRD OF THE U.S. AND A STRONG UPPER RIDGE CENTERED OVER THE CENTRAL PORTION OF THE COUNTRY. BY EARLY TUESDAY...THE UPPER RIDGE SPREADS BACK EASTWARD AS THE BROAD UPPER TROUGH SHIFTS INTO THE WESTERN ATLANTIC...WHICH WILL MAINTAIN THE VERY HOT AND HUMID CONDITIONS. FOR MONDAY....MODELS SEEMED TO HAVE TRENDED A TAD DRIER AS FAR AS POPS GO. HOWEVER...GIVEN THE PRESENCE OF NW UPPER FLOW AND A WEAK SURFACE BOUNDARY SOMEWHERE OVER THE CENTRAL AND NORTHERN FORECAST AREA...HAVE MAINTAINED CHANCE POPS...WITH THE HIGHEST CHANCES OVER THE SOUTHERN FORECAST AREA IN GA. DID TRIM POPS BACK A BIT OVER THE NORTHERN ZONES TO HEDGE TOWARD DRIER MODEL TRENDS...WHICH ARE TRYING TO PUSH THE SURFACE BOUNDARY SOUTHWARD ALONG WITH THE DEEP LAYER MOISTURE. WITH THE POTENTIAL FOR LOWER THAN PREVIOUSLY EXPECTED POPS AND CLOUDS...HAVE NUDGED MAX TEMPS UP A DEG OR TWO. SURFACE TDS ARE VERY TOUGH TO FIGURE...AND WILL GOVERN WHETHER CONDITIONS REACH HEAT ADVISORY LEVELS AGAIN. CURRENT GRIDS INDICATE MAX HEAT INDICES OF 105-109...BUT GIVEN UNCERTAINTY IN POP AND TD FORECAST...WILL NOT ISSUE A HEAT ADVISORY FOR MONDAY YET. TUESDAY...AS THE UPPER RIDGE BUILDS BACK FROM THE WEST...DEEP LAYER MOISTURE DECREASES ALONG WITH CHANCES FOR AFTERNOON CONVECTION. THE BEST MOISTURE WILL LIKELY SIT OVER THE EXTREME SE PORTION OF THE AREA. THEREFORE HAVE MAINTAINED SLIGHT CHANCE POPS FOR THAT AREA. LATEST GUIDANCE STILL INDICATES MAX TEMPS IN THE MID TO UPPER 90S...AND EVEN COULD HIT 100 WELL INLAND. THESE VERY HOT TEMPS COMBINED WITH EVEN CLIMO TYPE SURFACE TDYS...WILL LIKELY RESULT IN HEAT ADVISORY LEVELS BE REACHED. WEDNESDAY...LITTLE CHANGE FROM TUESDAY AS THE STRONG UPPER RIDGE HOLDS JUST WEST OF THE AREA. ONCE AGAIN THE BEST DEEP LAYER MOISTURE AND PRECIP CHANCES ARE EXPECTED TO BE OVER THE SOUTHERN FORECAST AREA. HAVE LEFT SLIGHT CHANCE POPS FOR NOW IN THAT REGION. HEAT INDICES EXPECTED TO REACH ADVISORY LEVELS AGAIN...AND MAY EVEN TOUCH EXCESSIVE HEAT WARNING CRITERIA IN SOME SPOTS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER HIGH PRESSURE AND THE LACK OF DEEP MOISTURE SHOULD KEEP RAIN CHANCES LOW THROUGH THURSDAY. BEYOND THAT THE FORECAST BECOMES A BIT MORE UNCERTAIN AS MUCH DEPENDS ON THE EVENTUAL TRACK OF A LIKELY TROPICAL CYCLONE WHICH THE GFS AND CANADIAN MODELS ARE SHOWING MOVING NEAR OR JUST EAST OF THE BAHAMAS FRIDAY. FOR NOW HAVE GENERALLY MAINTAINED A FORECAST PRETTY CLOSE TO CLIMATOLOGY FOR THIS TIME OF YEAR WITH TEMPS IN THE 90S AND RAIN CHANCES NO HIGHER THAN 30 PERCENT. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... KCHS...LARGE TSTM CLUSTER TO THE WEST OF THE TERMINAL LOOKS TO PASS SOUTHWEST THROUGH 02Z. MAY HAVE TO INCLUDE A TEMPO GROUP FOR TSRA PENDING LAST MINUTE RADAR TRENDS. OTHERWISE WILL HAVE TO WATCH FOR POSSIBLE REDEVELOPMENT LATER THIS EVENING AS ANOTHER DISTURBANCE PASSES THROUGH. WILL MAINTAIN CB/S FOR NOW. KSAV...TSTMS PASSING SOUTH AND SOUTHWEST OF THE TERMINAL ATTM AND ANOTHER DIRECT STRIKE FROM THIS APPEARS UNLIKELY. GUIDANCE SUGGESTS ANOTHER ROUND OF TSTMS COULD IMPACT THE TERMINAL LATER THIS EVENING SO WILL CARRY A TEMPO GROUP FOR TSRA FROM 03-05Z TO COVER FOR NOW. EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ON MONDAY...ESPECIALLY NEAR KSAV...COULD RESULT IN BRIEF PERIODS OF MVFR/IFR CONDITIONS. ONLY ISOLATED CONVECTION IS EXPECTED TUESDAY THROUGH THURSDAY... POSSIBLY INCREASING TO SCATTERED BY FRIDAY. && .MARINE... LIGHT SOUTHERLY FLOW REGIME WILL DOMINATE TONIGHT WITH SEAS 2-4 FT. COULD STILL SEE A FEW STRONG TSTMS WHICH MAY REQUIRE SPECIAL MARINE WARNINGS LATER THIS AFTERNOON/EVENING. THE REGION WILL REMAIN GENERALLY BETWEEN BERMUDA HIGH PRESSURE EAST OF THE REGION AND A TROUGH OF LOWER PRESSURE OVER THE CAROLINA UPSTATE. THIS WILL PRODUCE A SOUTH TO SOUTHWEST WIND FLOW PATTERN...WITH WINDS EXPECTED TO REMAIN 15 KTS OR LESS AND SEAS 3 FT OR LESS. THERE COULD BE BRIEF PERIODS OF SLIGHTLY HIGHER WINDS EACH AFTERNOON WITH THE SEA BREEZE. WILL CONTINUE TO MONITOR THE PROGRESS OF THE TROPICAL WAVE... CURRENTLY WELL EAST OF THE WINDWARD ISLANDS. IF THIS WAVE WERE TO STRENGTHEN INTO A TROPICAL SYSTEM AND TRACK WEST-NORTHWEST THIS WEEK...THEN THE LONGER PERIOD SWELL GENERATED FROM THIS SYSTEM COULD BEGIN TO REACH THE WATERS BY LATE IN THE WORK WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 31, 6:34 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 634 PM EDT SUN JUL 31 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-012245- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 634 PM EDT SUN JUL 31 2011 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND SMALL HAIL. IN ADDITION...THERE WILL BE A RISK FOR FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL. PEOPLE ACROSS THE REGION SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EXCESSIVE HEAT...HOT TEMPERATURES AND HIGH HUMIDITY COULD COMBINE TO PRODUCE HEAT INDICES GENERALLY IN THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON THROUGH MUCH OF THIS WEEK...ESPECIALLY WEDNESDAY THROUGH FRIDAY. ADDITIONAL HEAT ADVISORIES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-012245- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 634 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA TODAY. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 35 KNOTS... FREQUENT CLOUD TO WATER LIGHTNING AND REDUCED VISIBILITIES IN HEAVY RAIN. MARINERS ARE URGED TO REMAIN ALERT THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 7:50 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
750 PM EDT SUN JUL 31 2011
GAZ100-101-118-SCZ047>049-051-010015-
BEAUFORT-BULLOCH-COASTAL COLLETON-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
750 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...JASPER...COLLETON...CHATHAM AND BEAUFORT COUNTIES THROUGH
815 PM EDT...
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GRAYS HILL TO
OKATIE TO TUSCULUM...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...DENMARK...EBENEZER...EGYPT...GEORGIA SOUTHERN...GUYTON...
HOPEULIKIT...LEEFIELD...MARLOW...MIDDLEGROUND...PINEORA...RINCON...
SPRINGFIELD...STATESBORO...STILLWELL...STILSON...BEAUFORT...BEAUFORT
MARINE CORPS AIR STATION...BLUFFTON...BURTON...CALAWASSIE ISLAND...
CLARENDON...DALE...GRAHAMVILLE...HARDEEVILLE...JASPER...LADYS
ISLAND...LAUREL BAY...LEMON ISLAND...OLD HOUSE...PARRIS ISLAND...PORT
ROYAL...PRITCHARDVILLE...PURYSBURGH...ROSE HILL...SHELL POINT...SUN
CITY...SWITZERLAND AND TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3261 8185 3249 8155 3250 8154 3245 8135
3247 8099 3264 8067 3240 8042 3235 8044
3219 8092 3230 8189
TIME...MOT...LOC 2350Z 348DEG 18KT 3249 8074 3238 8097
3235 8144Special weather statement, Jul 31, 7:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT SUN JUL 31 2011
GAZ137-138-140-010100-
INLAND LIBERTY-INLAND MCINTOSH-LONG-
756 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 900 PM EDT...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALLENHURST...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...GUM BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...TIBET
AND WALTHOURVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3145 8162 3147 8162 3149 8165 3154 8167
3156 8170 3158 8170 3160 8175 3165 8180
3166 8185 3170 8188 3190 8169 3179 8146
3143 8160
TIME...MOT...LOC 2357Z 013DEG 11KT 3175 8161Special weather statement, Jul 31, 8:00 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT SUN JUL 31 2011
GAZ087-088-099-100-010100-
BULLOCH-CANDLER-JENKINS-SCREVEN-
800 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 900 PM EDT...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MIDDLEGROUND...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...DENMARK...DOVER...GEORGIA SOUTHERN...HOPEULIKIT...
LEEFIELD...METTER...MIDDLEGROUND...PORTAL...PULASKI...REGISTER...
ROCKY FORD...STATESBORO...STILSON AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3253 8214 3256 8209 3255 8203 3261 8201
3265 8207 3265 8206 3270 8172 3235 8151
3225 8167 3231 8212
TIME...MOT...LOC 0000Z 334DEG 9KT 3255 8184Local storm report, Jul 31, 8:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
801 PM EDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 1 SW WALTERBORO 32.89N 80.68W
07/31/2011 COLLETON SC DEPT OF HIGHWAYS
SOUTH CAROLINA HIGHWAY PATROL REPORTED ONE TREE DOWN
NEAR THE INTERSECTION OF JEFFERIES BLVD AND OAKLAND
DRIVE.
&&
EVENT NUMBER CHS1100707
DPBLocal storm report, Jul 31, 8:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 3 S RUFFIN 32.96N 80.82W
07/31/2011 COLLETON SC DEPT OF HIGHWAYS
SOUTH CAROLINA HIGHWAY PATROL REPORTED ONE TREE DOWN
NEAR THE INTERSECTION OF DELIVERENCE ROAD AND RED ROOT
ROAD.
&&
EVENT NUMBER CHS1100708
DPBSpecial weather statement, Jul 31, 8:18 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT SUN JUL 31 2011
GAZ101-118-SCZ047-051-010100-
COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
818 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER
AND CHATHAM COUNTIES THROUGH 900 PM EDT...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LEVY...MOVING SOUTH AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EBENEZER...MARLOW...MEINHARD...MONTEITH...PINEORA...RINCON...
SPRINGFIELD...STILLWELL...BELLINGER HILL AREA...HARDEEVILLE...JASPER
AND PURYSBURGH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3242 8130 3241 8083 3234 8088 3235 8093
3230 8094 3230 8101 3227 8099 3225 8102
3221 8101 3217 8095 3215 8097 3213 8096
3213 8091 3212 8093 3211 8090 3209 8096
3227 8144
TIME...MOT...LOC 0019Z 348DEG 26KT 3221 8096The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:00 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 60 min |
| Jul 31, 8:18 PM EDT | Special Weather Statement | CHS | Effingham | 42 min |
| Jul 31, 8:57 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 63 min |
| Jul 31, 9:25 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.